Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 18, NWS Pocatello, ID

June 5, 2008

NWS Pocatello, ID issued this wind advisory at Jun 5, 2008, 2:16 PM MDT. It took effect at Jun 6, 2008, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 2:16 PM MDT (20:16 UTC)
In effect from
Jun 6, 2008, 9:00 AM MDT
Expired
Jun 6, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 052016
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT THU JUN 5 2008

IDZ021-060200-
/O.NEW.KPIH.WI.Y.0018.080606T1800Z-080607T0300Z/
/O.CON.KPIH.LW.Y.0023.000000T0000Z-080606T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
216 PM MDT THU JUN 5 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE
LOWER SNAKE RIVER PLAIN...THEN DIMINISH THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-020-060200-
/O.NEW.KPIH.WI.Y.0018.080606T1800Z-080607T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
216 PM MDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. 

A STRONG COLD FRONT WILL PASS THROUGH EASTERN IDAHO ON FRIDAY.
SOUTHWEST WINDS OF 25 TO 35 MPH WILL FOLLOW THE COLD FRONT...WITH
GUSTS TO 45 MPH FRIDAY AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KPIH 060204
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
804 PM MDT THU JUN 5 2008

IDZ021-061415-
/O.EXP.KPIH.LW.Y.0023.000000T0000Z-080606T0200Z/
/O.CON.KPIH.WI.Y.0018.080606T1800Z-080607T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
804 PM MDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. 

SOUTHWEST WINDS WILL TEMPORARILY DECREASE TO 5 TO 10 MPH TONIGHT.
A STRONG SURFACE COLD FRONT WILL CROSS THE RESERVOIR NEAR 600 AM FRIDAY
MORNING. SOUTHWEST WINDS WILL INCREASE BEHIND THE FRONT REACHING 25
TO 35 MPH BY EARLY AFTERNOON WITH GUSTS TO 45 MPH. 
 
WAVE HEIGHTS OF TWO OR MORE FEET CAN DEVELOP ON THE RESERVOIR WITH
WINDS THIS STRONG AND MAKE FOR HAZARDOUS BOATING CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-020-061415-
/O.CON.KPIH.WI.Y.0018.080606T1800Z-080607T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
804 PM MDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. 

A STRONG COLD FRONT WILL PASS THROUGH EASTERN IDAHO FRIDAY MORNING.
SOUTHWEST WINDS OF 25 TO 35 MPH WILL FOLLOW THE COLD FRONT...WITH
GUSTS TO 45 MPH FRIDAY AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 060945
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT FRI JUN 6 2008

IDZ017-020-021-062145-
/O.EXT.KPIH.WI.Y.0018.080606T1500Z-080607T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
345 AM MDT FRI JUN 6 2008

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

A STRONG SURFACE COLD FRONT WILL CROSS THE RESERVOIR NEAR 600 AM
FRIDAY MORNING. SOUTHWEST WINDS WILL INCREASE BEHIND THE FRONT
REACHING 25 TO 35 MPH BY MID-MORNING WITH GUSTS TO 45 MPH.

WAVE HEIGHTS OF TWO OR MORE FEET CAN DEVELOP ON THE RESERVOIR
WITH WINDS THIS STRONG AND MAKE FOR HAZARDOUS BOATING CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 061933
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT FRI JUN 6 2008

IDZ020-021-070300-
/O.NEW.KPIH.FR.Y.0001.080607T0900Z-080607T1400Z/
/O.CON.KPIH.WI.Y.0018.000000T0000Z-080607T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
133 PM MDT FRI JUN 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EVENING
HOURS. WINDS WILL FREQUENTLY GUST TO 45 MPH.

MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT IN THE SNAKE RIVER
PLAIN. EARLY MORNING LOWS IN THE LOWER 30S COMBINED WITH HIGH
HUMIDITY WILL RESULT IN AREAS OF FROST DEVELOPING BEFORE SUNRISE.
RURAL AREAS WILL HAVE THE BEST CHANCES FOR FROST. TEMPERATURES
WILL WARM UP QUICKLY AFTER SUNRISE

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IDZ017-070300-
/O.CON.KPIH.WI.Y.0018.000000T0000Z-080607T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
133 PM MDT FRI JUN 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EVENING HOURS.
WINDS WILL OCCASIONALLY GUST TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 070303
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
903 PM MDT FRI JUN 6 2008

IDZ020-021-071400-
/O.EXP.KPIH.WI.Y.0018.000000T0000Z-080607T0300Z/
/O.CON.KPIH.FR.Y.0001.080607T0900Z-080607T1400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
903 PM MDT FRI JUN 6 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY. 

WINDS IN THE UPPER SNAKE RIVER VALLEY HAVE DECREASED BELOW
ADVISORY LEVELS THIS EVENING. THEREFORE THE WIND ADVISORY WAS
ALLOWED TO EXPIRE. 

MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT IN THE SNAKE
RIVER PLAIN. EARLY MORNING LOWS IN THE LOWER 30S COMBINED WITH
HIGH HUMIDITY WILL RESULT IN AREAS OF FROST DEVELOPING BEFORE
SUNRISE. RURAL AREAS WILL HAVE THE BEST CHANCES FOR FROST.
TEMPERATURES WILL WARM UP QUICKLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IDZ017-070415-
/O.EXP.KPIH.WI.Y.0018.000000T0000Z-080607T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
903 PM MDT FRI JUN 6 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS IN THE EASTERN MAGIC VALLEY HAVE DECREASED BELOW ADVISORY
LEVELS THIS EVENING. THEREFORE THE WIND ADVISORY WAS ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:36 AM MDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jun 5, 3:36 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT THU JUN 5 2008

.SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW RESPONSIBLE FOR
UNSEASONABLY COOL...CLOUDY AND DRIPPY WEATHER THE PAST COUPLE DAYS
IS NOW NEAR THE FOUR CORNERS. SOUTHEAST IDAHO STILL RECEIVING SOME
BACKWASH FLOW WITH DRIZZLE AND EVEN SOME VERY LIGHT RAIN SHOWERS
OCCURRING OVER THE HIGHLANDS MAINLY EAST OF INTERSTATE 15 THIS
MORNING. HAVE KEPT LOW POPS IN FOR THIS AREA TODAY WITH REMAINDER
OF CWA DRYING OUT. AS MAIN LOW CONTINUES ITS MARCH EAST TODAY WE
WILL SEE SLOWLY IMPROVING CONDITIONS. EXCEPTION WILL BE SOME
INCREASING WESTERLY WINDS OVER THE SNAKE RIVER VALLEY AND JUST
ENOUGH FOR A LAKE WIND ADVISORY THIS AFTERNOON FOR AMERICAN FALLS
RESERVOIR.

NEXT SYSTEM WILL BRING A FRONT THROUGH THE CWA FRIDAY AFTERNOON.
LOOKS QUITE WINDY THROUGHOUT THE REGION ESPECIALLY THE SNAKE
PLAIN WITH GUIDANCE SUGGESTING SUSTAINED WINDS ABOVE 20 MILES AN
HOUR. THIS SYSTEM WILL BRING A PRETTY GOOD CHANCE OF PRECIPITATION
TO EASTERN HIGHLANDS...UPPER SNAKE PLAIN AND THE CENTRAL
MOUNTAINS. SATURDAY AND SUNDAY LOOK TO BE A TAD WARMER WITH SOME
BREEZES AND A FEW AFTERNOON AND EVENING SHOWERS OVER THE
MOUNTAINS.

.LONG TERM...SUNDAY THROUGH THURSDAY. NEXT TROUGH ARRIVES MONDAY
AND LOOKS TO PACK ANOTHER DECENT PUNCH FOR COOL AND SHOWERY
WEATHER THROUGHOUT THE CWA. RIDGING TUESDAY AND WEDNESDAY BEFORE
THE NEXT SYSTEM DRAGS A FRONT THROUGH TEH REGION WEDNESDAY NIGHT
AND LEAVES US IN A ZONAL PATTERN THURSDAY FOR MORE COOL AND
BLUSTERY.

&&

.AVIATION...UPPER LOW TURNING EAST TOWARD THE FOUR-CORNERS REGION
EARLY THIS MORNING WITH BACK EDGE OF WRAP AROUND MOISTURE EXTENDING
AS FAR WEST AS AN ARCO TO KTWF LINE. VFR CIGS OVER KPIH AND KIDA
WILL GIVE WAY TO SCT CLOUDS AROUND NOON TODAY AS UPPER LOW LIFTS NE
THROUGH COLORADO AND DRY LINE SLOWLY ADVANCES EAST. NEXT PACIFIC
STORM SYSTEM PUSHES INTO SRN BC OVERNIGHT WITH ATTENDING CLOUDS VFR
CIGS ADVANCING ACROSS REGION BETWEEN 06-12Z. HUSTON

&&

.FIRE WEATHER...ACTIVE WEATHER PATTERN CONTINUES ACROSS THE REGION
AS THE NEXT PACIFIC STORM SYSTEM SWEEPS INLAND AND ACROSS SRN IDAHO
FRIDAY WITH ATTENDING PRECIPITATION ACCOMPANYING A STRONG SURFACE
COLD FRONT THROUGH THE REGION FRIDAY AFTERNOON. NEXT WEAKER SYSTEM
APPEARS TO ARRIVE MONDAY AFTERNOON PROMOTING SCATTERED SHOWERS. AND
FINALLY...TWO SYSTEMS PASS NORTH OF THE REGION WEDNESDAY/WEDNESDAY
NIGHT AND FRIDAY. MAIN IMPACT FROM THESE FEATURES WILL BE ELEVATED
WINDS ACROSS THE SNAKE PLAINS AND SRN DISTRICTS WHILE THE CENTRAL
MOUNTAINS MAY SEE SCATTERED SHOWERS. CONFIDENCE IN THE LATTER
PERIODS LOW WITH POOR RUN TO RUN MODEL AGREEMENT. OVERALL...THE
PATTERN REMAINS WET WITH BELOW NORMAL TEMPERATURES. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jun 5, 5:22 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
522 AM MDT THU JUN 5 2008

IDZ017>025-031-032-061130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
522 AM MDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP THROUGH SOUTHEAST IDAHO FRIDAY BRINGING
SHOWERS AND GUSTY WINDS TO THE REGION. THUNDERSTORMS ARE POSSIBLE
OVER THE EASTERN HIGHLANDS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:59 AM MDTRiver Flood WarningPIHFremont, Madison48 hr
Jun 5, 12:41 PM MDTLake Wind AdvisoryPIH7 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.